Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Mar 5, 2021, 2:44 PM CST. It took effect at Mar 6, 2021, 12:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 2:44 PM CST (20:44 UTC)
- In effect from
- Mar 6, 2021, 12:00 AM CST
- Expired
- Mar 6, 2021, 4:51 PM CST
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
576 WHUS74 KBRO 052044 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 244 PM CST Fri Mar 5 2021 GMZ150-155-170-175-060445- /O.NEW.KBRO.SC.Y.0019.210306T0600Z-210307T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 244 PM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Exercise Caution for Small Craft will be needed for the Laguna Madre for later tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
566 WHUS74 KBRO 060304 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 904 PM CST Fri Mar 5 2021 GMZ150-155-170-175-061200- /O.CON.KBRO.SC.Y.0019.210306T0600Z-210307T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 904 PM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
508 WHUS74 KBRO 060816 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 216 AM CST Sat Mar 6 2021 GMZ130-132-135-061500- /O.EXB.KBRO.SC.Y.0019.210306T0900Z-210306T1500Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 216 AM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-061630- /O.CON.KBRO.SC.Y.0019.000000T0000Z-210307T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 216 AM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS74 KBRO 061454 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 854 AM CST Sat Mar 6 2021 GMZ130-132-135-062100- /O.EXT.KBRO.SC.Y.0019.000000T0000Z-210306T2100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 854 AM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds around 20 kt with gusts up to 25 kt. * WHERE...Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX, Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-062100- /O.CON.KBRO.SC.Y.0019.000000T0000Z-210307T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 854 AM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
772 WHUS74 KBRO 062051 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 251 PM CST Sat Mar 6 2021 GMZ130-132-135-062200- /O.EXP.KBRO.SC.Y.0019.000000T0000Z-210306T2100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 251 PM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds are diminshing across the Laguna Madre, and this trend will continue into the evening hours. Thus will let the Small Craft Advisory expire at 3 PM, but Small Craft should continue to Exercise Caution this afternoon. $$ GMZ150-155-170-175-070000- /O.CON.KBRO.SC.Y.0019.000000T0000Z-210307T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 251 PM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
395 WHUS74 KBRO 062251 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 451 PM CST Sat Mar 6 2021 GMZ150-155-170-175-070000- /O.CAN.KBRO.SC.Y.0019.000000T0000Z-210307T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 451 PM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine conditions continue to improve across the Gulf of Mexico waters. Seas have diminished below Small Craft Advisory criteria, with winds diminishing into tonight. Small Craft Caution conditions are possible through this evening. $$ 56
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 2:40 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 5, 2:40 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
240 PM CST Fri Mar 5 2021
.SHORT TERM (Now through Saturday Night): Pacific cold front moving
through the western half of the CWA beginning to lower humidity and
turning winds to the northwest at moderate speeds. Elevated fire
weather conditions could develop for a few hours this afternoon for
portions of Zapata, Jim Hogg and Starr Counties. A Range Fire
Discussion has been issued and remains in effect until 7 pm.
The front is expected to clear the lower Texas coast this evening
with some limited cooling an initial weak wind shift. Once a 500mb
low over Oklahoma/N Texas opens up and moves east later tonight and
Saturday cooler High pressure filters south strengthening the winds
and increasing the cold air advection. Low level humidity to mix out
by sunset with clearing skies tonight. A mostly clear sky and lower
humidity will allow for temperatures to bottom out into the 50s.
Models suggest 925-850mb layer humidity to increase to better than
90 percent after sunrise Saturday which will likely result in
increasing clouds for much of Saturday. The increase in clouds and
CAA will allow temperatures to struggle to reach 70 tomorrow.
Surface ridging shifts later Saturday night but not before the low
level humidity decreases sufficiently to allow for some partial
clearing for another cool night with lows dipping into the upper 40s
north and west and low to mid 50s for the RGV.
.LONG TERM (Sunday through Friday): Overall, a generally dry and
warm pattern will persist through the long term period. An exception
to this pattern may come as a shortwave passes through the state on
Sunday, which may bring a slight chance of some isolated showers to
the area for Sunday into Monday. However, have mostly kept silent
PoPs for this period as model guidance has been trending drier and
the forcing is not very strong.
Early next week, mid level ridging will build across the eastern
CONUS as a mid level trough forms over the western CONUS. At the
surface, the interaction between a surface trough/low pressure
forming on the lee side of the Rockies and broad high pressure over
the eastern CONUS will accelerate winds across Deep South Texas as
the pressure gradient tightens...maintaining moderate to breezy
southeasterly winds across the area. Winds may be high enough
(particularly along and east of the I-69E corridor) to necessitate
Wind Advisories on multiple afternoons next week. These onshore
winds will also allow for a warming trend through the end of the
period.
With a large fetch of east to southeasterly winds across the
northern Gulf of Mexico through the workweek, the lower Texas coast
will be impacted by slightly elevated swells, likely increasing the
risk of rip currents. Even though the weather should be pleasant at
the beach next week, beach-goers should pay attention to the flags
and signs at the beach and be very cautious if entering the surf.
&&
.MARINE: Now through Saturday night...Winds remain light and seas
low as a cold front approaches the Texas coastal bend. Models are
in decent timing moving the front off the lower Texas coastal
waters this evening with the pressure gradient slowly
strengthening overnight as high pressure will be a bit delayed in
moving south. Winds begin to pick up after Midnight and likely to
peak through Saturday morning. Adverse marine conditions will be
fully developed by sunrise Saturday with poor marine conditions
much of Saturday at least over the Gulf waters. With this said,
Small Craft advisories will be issued for the Gulf waters from
Midnight to 6 pm Saturday with exercise caution warranted for the
Laguna Madre. High pressure shifts to the east Saturday night
winds winds and seas continuing to improve.
Sunday through Thursday...As broad high pressure moves to
the east, a large fetch of moderate easterly to southeasterly winds
will develop across the northern Gulf of Mexico, increasing wave
heights into mid week as this swell moves into the lower Texas
coastal waters. SCEC conditions will develop by Monday night and
then will build to SCA conditions by Tuesday night and will likely
last through the rest of the workweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 57 67 55 70 / 20 0 0 10
BROWNSVILLE 56 69 55 72 / 20 0 0 10
HARLINGEN 55 68 52 72 / 10 0 0 10
MCALLEN 55 69 52 73 / 0 0 0 10
RIO GRANDE CITY 54 71 51 74 / 0 0 0 10
SOUTH PADRE ISLAND 59 64 58 65 / 20 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 11 PM this evening to 6 PM CST
Saturday for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...59-GB
Long Term...69-FarrisHazardous weather outlook, Mar 5, 4:15 AM CST, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 415 AM CST Fri Mar 5 2021 TXZ248>257-351-353-052230- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 415 AM CST Fri Mar 5 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Patchy areas of fog are possible early this morning, especially across the Northern Ranchlands. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the local beaches Saturday through Wednesday. Wind Advisories may be needed for portions of Deep South Texas on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-052230- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 415 AM CST Fri Mar 5 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories may be needed along the lower Texas Bay and Gulf Waters late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisories may be needed for the lower Texas Gulf waters Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.